# SDR CA140730018

- Difficulty date: July 17, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Aviat A-1B
- Aircraft time: 608 hours
- Engine: Lyc O360A1P
- System (JASC): 2841 · Fuel Quantity Indicator
- Part: Gauge
- Part number: 35266002
- Condition: Cracked
- Location: Fuel System
- Part time: 608 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE FUEL GAUGES IN THIS AIRCRAFT ARE A POLYURETHANE COMPOUND KNOWN AS SUPERTHANE ETHER. ON INSPECTION THEY APPEARED TO BE CRACKING, THOUGH NO FUEL OR VAPORS WERE ESCAPING. AFTER REPLACEMENT, THE REMOVED TUBES WERE SECTIONED AND CRACKS WERE FOUND STARTING FROM THE INSIDE AND PENETRATING PERHAPS 10 TO 20% INTO THE WALL THICKNESS OF THE TUBING.   THE AIRCRAFT IS EIGHT YEARS OLD, THE FAILURE OF THE POLYMER IS LIKELY AGE-RELATED RATHER THAN FLIGHT HOURS-RELATED.
